Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 189, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 22, 2006, 3:46 PM CDT for Washington County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 22, 2006, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Washington County, AL
The radar
The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 222046 SVRMOB ALC129-222115- /O.NEW.KMOB.SV.W.0189.060722T2046Z-060722T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 346 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA * UNTIL 415 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEALING SPRINGS...OR ABOUT 13 MILES NORTHWEST OF CHATOM...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER CROSS BY 405 PM CDT 6 MILES NORTHWEST OF FRANKVILLE BY 410 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3168 8844 3151 8843 3155 8806 3168 8812 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:28 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 22, 3:28 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 328 PM CDT SAT JUL 22 2006 .SHORT TERM (TONIGHT AND SUNDAY)...LOWERING GEOPOTENTIAL HEIGHTS EXPECTED OVER THE MID MISSISSIPPI-OHIO VALLEY. THIS WILL BE BROUGHT ABOUT BY A POSITIVELY TILTED LONG WAVE INTENSIFYING SOUTHEASTWARD WHICH INDICATES THE ATMOSPHERE IS TRYING TO SHED SOME OF ITS TROPICAL MOMENTUM AND HEAT POLEWARD. THE ASSOCIATED SURFACE FRONT EXTENDED FROM THE MIDDLE ATLANTIC STATES SOUTHWEST THROUGH NORTH TEXAS. EXPECTING ANOTHER SERIES OF OUTFLOW BOUNDARIES TO BE THROWN DOWN BY THUNDERSTORMS CONVECTION LATER TODAY AND THIS EVENING WHEREBY CONVECTION STARTING SUNDAY CAN BECOME MORE WIDESPREAD. THE UPPER TROUGH WILL DIG FURTHER SOUTHEAST TONIGHT AS THE FRONT DRIFTS FURTHER SOUTHEAST AND STALLS BEFORE FRONTOLYSIS SETS IN. FORECAST LI SHOWS DECREASING INSTABILITY TONIGHT THEN REBOUNDING SUNDAY TO A SOMEWHAT MORE MODEST -2 TO -3. CAPE CALCULATIONS FOR SUNDAY ALSO MORE MODEST AT 1200 TO 1500 J/KG. MEAN RH 100 TO 500 SUNDAY IS AROUND 85 TO 95 PERCENT...AND FORECAST SOUNDINGS APPEAR AS THEY WOULD IN THE TRADE WIND AREA...APPROXIMATELY MOIST ADIABATIC. THAT IS HERALDING A RAINMAKING MACHINE ON SUNDAY AND THE MOS P12 NUMBERS ARE IN CONCURRENCE AT 60 TO 70 PERCENT. MET IS A LITTLE LOWER...BUT IT IS HARD TO SEE HOW...CONSIDERING THE APPEARANCE OF CURRENT WV IMAGERY. MAV GUIDANCE FOR MAXIMUM TEMPERATURES SUNDAY IN MID TO UPPER 80S MOST PLACES LOOK BELIEVABLE WITH THICK MULTILAYER BKN-OVC CLOUD DECKS. CONVECTIVE OUTLOOKS FROM SPC NORMAN PULLED US OUT OF THE SLIGHT RISK CAT TODAY AND EVEN LESSER RISK OF SEVERE WX SUNDAY. ADJUSTED POP GUIDANCE NUMBERS 5 TO 10 PERCENT DOWNWARD TO MATCH NEIGHBORS. BELIEVE DIFFERENCE WOULD HAVE MINIMAL EFFECTS ON BRIER SCORES. && .LONG TERM (SUNDAY NIGHT THROUGH NEXT SATURDAY)...NO CHANGES. WEAK FRONT WILL HAVE STALLED AS PROMISED OVER INLAND ZONES SUNDAY AND PROVIDING FORCING FOR LIKELY DAYTIME CONVECTION INTO SUNDAY EVENING...DYING OUT AFTER MIDNIGHT THROUGH MONDAY MORNING. WIND BECOMING SOUTH ON THE WEST SIDE OF THE RIDGE LETTING US KEEP THE DIURNAL SEABREEZE FOR NOW. && .MARINE...NO MAJOR CHANGES TO PREVIOUS COASTAL WATERS FCST WITH THIS PACKAGE. A FRONTAL BOUNDARY DROPPING SOUTH ACROSS MISSISSIPPI AND ALABAMA THIS AFTERNOON IS EXPECTED TO DRIFT SOUTH TO NEAR THE COAST THIS EVENING AND STALL JUST NORTH OF THE COASTAL WATERS ON SUNDAY. THIS FRONT WILL THEN LINGER OVER THE REGION INTO THE MIDDLE PART OF NEXT WEEK AS THE WESTWARD EXTENSION OF A SOUTHWEST ATLANTIC HIGH PRESSURE SYSTEM REBUILDS INTO THE NORTHERN GULF. A LIGHT TO OCCASIONAL MODERATE WEST TO SOUTHWESTERLY FLOW IS EXPECTED THROUGH THE PERIOD. SEAS GENERALLY IN THE 2 TO 3 FOOT RANGE...EXCEPT LOCALLY HIGHER WITH THE GUSTY WINDS IN AND NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. && .FIRE...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... MOBILE 93 75 87 73 / 50 50 70 40 PENSACOLA 92 75 86 75 / 40 40 60 50 DESTIN 91 78 88 77 / 30 40 60 40 EVERGREEN 92 72 87 71 / 50 60 70 40 WAYNESBORO 92 70 89 69 / 60 60 50 30 CAMDEN 92 73 88 73 / 60 60 50 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 22, 5:21 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 521 AM CDT SAT JUL 22 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 521 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY IS FORECAST TO SETTLE SLOWLY SOUTHEAST INTO THE SOUTHERN STATES TODAY. SOUTH OF THE BOUNDARY...THE ATMOSPHERE IS QUITE MOIST AND WILL BECOME INCREASINGLY UNSTABLE DURING THE TIME OF MAXIMUM HEATING. AS A RESULT...THUNDERSTORM COVERAGES ARE FORECAST TO INCREASE THROUGH THE COURSE OF THE DAY. THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA FOR A SLIGHT RISK OF SEVERE WEATHER TODAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS LINGERS INTO THE EVENING. THE MAIN THREAT FROM SEVERE STORMS TODAY AND TONIGHT WILL BE DAMAGING STRAIGHT LINE WINDS AND A HIGH FREQUENCY OF CLOUD TO GROUND LIGHTNING. OTHER THREATS WILL BE HAIL AND HEAVY RAIN. A MODERATE RISK OF RIP CURRENTS EXISTS TODAY FOR AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A MODERATE RISK OF RIP CURRENTS EXISTS FOR AREA BEACHES ONCE AGAIN FOR SUNDAY. CHANCES OF THUNDERSTORMS REMAIN IN THE FORECAST DURING THE OUTLOOK PERIOD. FOR NEXT WEEK...AWAY FROM THUNDERSTORMS...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS AFTERNOON AND INTO THE EVENING.
In the hours before
Special weather statement, Jul 22, 1:31 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 131 PM CDT SAT JUL 22 2006 FLZ005-221930- INLAND OKALOOSA- INCLUDING THE CITIES OF...CRESTVIEW... 131 PM CDT SAT JUL 22 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY... AT 127 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CANNON TOWN...OR JUST NORTH OF BAKER. THIS STORM WAS DRIFTING EAST AT 5 MPH. PEA SIZED HAIL AND STRONG GUSTY WINDS HAVE BEEN REPORTED WITH THIS STORM. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BLACKMAN...MILLIGAN...PEADEN...CRESTVIEW AND CRESTVIEW AIRPORT THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM WILL ALSO LIKELY PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 22, 2:54 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 254 PM CDT SAT JUL 22 2006 ALZ051-222100- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 254 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS OVER CHOCTAW COUNTY... AT 249 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF PENNINGTON TO NEEDHAM. THESE STORMS WERE MOVING SOUTHEAST AT 10 TO 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... HODGEWOOD...WATER VALLEY...TOXEY...ARARAT...WIMBLY AND PARAGON THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.